Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS Lincoln, IL

April 10, 2001Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 9:40 AM CDT for Lawrence County, Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 10, 2001, 9:40 AM CDT (14:40 UTC)
Expired
Apr 10, 2001, 10:30 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lawrence County, IL

What was reported inside it

TimeReportWhereRemark
Apr 10, 10:00 AM CDTHail 0.75Pinkstaff, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS53 KILX 101440
SVRSPI
ILC101-101530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
940 AM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 1030 AM CDT

* AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF BIRDS...OR ABOUT 8 MILES
  NORTHWEST OF LAWRENCEVILLE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIRDS
  PINKSTAFF
  RUSSELLVILLE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3885 8778 3873 8779 3872 8752 3886 8756

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:40 AM CDT, 6 hours earlier.

Area forecast discussion, Apr 10, 3:40 AM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
340 AM CDT TUE APR 10 2001

LATEST SURFACE ANALYSIS REVEALS SYNOPTIC STATIONARY FRONT FROM
QUINCY TO FORT WAYNE...WITH WELL DEFINED OUTLOW BOUNDARY FROM JUST
NORTH OF ST LOUIS TO MATTOON. THESE FEATURES WILL REMAIN ACROSS THE
AREA AS THUNDERSTORMS CONTINUE TO FIRE UP DURING THE EVENING AND
OVERNIGHT HOURS TONIGHT AND WEDNESDAY NIGHT. THIS PATTERN WILL
CONTINUE UNTIL THE MAIN UPPER LOW MOVES INTO THE MIDWEST AND SWEEPS
A COLD FRONT THROUGH ILLINOIS EARLY THURSDAY. NEW AVN CONTINUES TO
SHOW A SECONDARY WAVE MOVING SOUTHEAST INTO THE AREA ON SATURDAY
BEFORE THE PATTERN DRIES OUT LATER IN THE WEEKEND.  PREVIOUS
FORECAST CAPTURES THIS SCENERIO WELL AND SEE LITTLE REASON TO
DEVIATE.  ..04..

.ILX...NONE.

In the hours before

Special weather statement, Apr 10, 6:00 AM CDT, 3 hours 40 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101600-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT TUE APR 10 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL
ILLINOIS TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STATIONARY FRONT THAT
LIES ACROSS CENTRAL ILLINOIS. THE THUNDERSTORM ACTIVITY THIS MORNING
IS EXPECTED TO WEAKEN TOWARD MIDDAY...THEN REDEVELOP AGAIN LATER
THIS AFTERNOON AND EVENING.

THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY
WINDS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE
LATEST WEATHER FORECASTS AND BE PREhPARED FOR ACTIVATION THIS
AFTERNOON AND TONIGHT.
Local storm report, Apr 10, 9:06 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
906 AM CDT TUE APR 10 2001

...FOR MORNING EVENT...
TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0752 AM    COWDEN                    IL   .75 INCH HAIL
04/10/01   SHELBY                         PUBLIC REPORT. FROM
                                          SHERIFF DEPT.

0805 AM    STEWARDSON                IL   1.75 INCH HAIL
04/10/01   SHELBY                         PUBLIC REPORT. PASSED ON
                                          BY CHANNEL 3 IN CHAMPAIGN.

0828 AM    4 W EFFINGHAM             IL   1.75 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED ON I-70 BY
                                          SHERIFF.

0829 AM    EFFINGHAM                 IL   1.75 INCH HAIL
04/10/01   EFFINGHAM                      FROM STATE POLICE.

0834 AM    EFFINGHAM                 IL *  .75 INCH HAIL
04/10/01   EFFINGHAM                      FROM ESDA.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:27 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion48 min
Apr 10, 1:21 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford39 min
Apr 10, 7:47 AM CDTSevere Thunderstorm WarningILXEffingham, Shelby43 min
Apr 10, 8:18 AM CDTSevere Thunderstorm WarningILXColes, Cumberland42 min
Apr 10, 8:30 AM CDTSevere Thunderstorm WarningILXEffingham45 min
Apr 10, 9:01 AM CDTSevere Thunderstorm WarningILXJasper44 min
Apr 10, 9:15 AM CDTSevere Thunderstorm WarningILXCrawford45 min
Apr 10, 12:58 PM CDTSevere Thunderstorm WarningILXEffingham62 min
Apr 10, 1:39 PM CDTSevere Thunderstorm WarningILXJasper66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.